Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Holiday over?
Nov 25, 2003

I am HIV for 4 years already. I am 46 years old. My doctor and I decided to take a drug holiday in March of 2002 since my VL was undetectable and cd4 were 700. I was taking then Sustiva, Epivir and Zerit. Now... Nov. 2003 my VL is 100,000 and cd4 of 570. Should I start meds again. I am experiencing very bad itch in my hands and feet, don't know what is causing it. My Dr. gave me that test that shows what you are inmune to, and it shows a few choices.We discussed the choices and since I want minimal side effects and fuller life we got to the conclusion of taking Viramune, Epivir and Ziagen. knowing that Ziagen might give me a reaction but we just have to see. Is it time for me to start again and with that regimen??? Please help me. Can I wait longer?? And thank you for all your hard work in educating and simplifying our understanding to what we are going thru. God Bless you.

Response from Dr. Pierone

You have been off antiretrovirals for about 20 months and still have CD4 count above 500 and do not have to restart therapy at this point despite the relatively high viral load. It is possible that the itching of your hands and feet are related to HIV infection. The only way to know for sure is to start therapy and see if the itching resolves when viral load goes undetectable. If the itching is controllable with other means this would allow you stay off therapy longer.

Despite having an undetectable viral load is sounds like there has been development of viral resistance. The specific results of the resistance test are necessary in order to decide on the next regimen (when it comes time to restart). In general however, Viread seems to be better tolerated than Ziagen and would be an option if you want to avoid potential hypersensitivity problems.



Previous
Which Option
Next
Higher VL and re-starting treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement